MAUDE Adverse Event Report: ARTHREX, INC. ANGEL BMC KIT; PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING

ARTHREX, INC. ANGEL BMC KIT; PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Catalog Number ABS-10062
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The undetermined cause of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to be discarded by user.
 
Event or Problem Description
It was reported that two arthrex angel bone marrow processing kit were being used for a bone marrow aspirate concentrate, proximal tibia procedure.For the first attempt to retrieve bmi from the patient, the jamshidi needle trocar and stylet fused together upon insertion (lot number 526658998).The surgeon was able to retrieve the stylet from the proximal tibia using pliers.A second arthrex angel bone marrow processing kit was opened (lot number 61186428) and the jamshidi needle broke off in the patient's tibia upon removal.The surgeon was able to fully retrieve the broken piece from the patient by creating a larger incision (surgical intervention) to fully retrieve the broken needle tip.The patient received stitches to close up the incision.The bma was successfully collected and spun to finish the procedure.

Brand Name
ANGEL BMC KIT
Common Device Name
PLATELET AND PLASMA SEPARATOR FOR BONE GRAFT HANDLING
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5843872
Report Number1220246-2016-00320
Device Sequence Number1077311
Product Code ORG
UDI-Device Identifier00888867083998
UDI-Public00888867083998
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BK110046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2018
Device Catalogue NumberABS-10062
Device Lot Number611864248
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2016
Initial Report FDA Received Date08/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4) ARTHREX ANGEL BMC KIT LOT 526658998
Outcome Attributed to Adverse Event Other;
Patient Age48 YR